Bad Bad Bad! Photodynamic Therapy Gave Me Acne over 90% of my Face

After my skin peeled I was shocked to find I have...

After my skin peeled I was shocked to find I have horrible acne left over on 90% of my face.I had mild to moderate acne before( milia and some occational pustules) I'm licensed to do esthetics and wanted to get this tx before opening my practice to have beautiful skin so I would look professional....

I'm going to a dermatologist on mon they think I possibly might have developed a staph infection which can look like pimples,the pimples are itchy and don't feel like normal pimples....they don't have a head to them....the dr who did this is in another state I flew out there to get the tx because he was supposidly the best...after talking to him on the phone he says he thinks its acne not staph and that I should go on accutane...

I wish I had never gotten this PDT tx,....also wanted to add I got a PDT tx one month before this one with the Blu u and 7 hours incubation and did not get this reaction...the second tx that caused me to get this horrible acne was a 6 hour incubation with the Omnilux revive (red light)......I even took a workshop in Levulan PDT and was so all about it but after this happening...

I would never recomend it to anyone dont do it!!!!!!Its frightening!!!!

Was this review helpful?

Comments (5)

How are things?
  • Reply
Hi Manifestlov, thanks for your message. I have acne (age 36) and desparetly looking for a cure. So no Levulan for me. But who has experience with PDT without the Levulan? And houw is your last treatment going? Omnilux, what is that? greetings
  • Reply
Have you tried accurate? I took it when I was 17 and then a second time in my mid 30s. I am now 43 and am so happy that I did both rounds of accurate. It is very intense treatment but the results are amazing. The second treatment was much mire mild and I decided to do that because I started breaking out after having children ( hormone change) I recommend it.
  • Reply
How is your progress?
To clarify are you saying the Levulan was what caused the reaction of your skin and the Omnilux itself would be okay.
And you are treating with the Omnilux by itself now?
  • Reply
I wanted to add that the omnilux as a stand alone tx without the levulan is a gentiler alternitive to PDT with no downtime and no adverse effects....you do 8-12 treatments over the course of a month alternating between red and blue... it clears acne and also helps with wrinkles...they also have a infared for wound healing and skin tightening....I'm going to get my first tx today ....i'll put up more photos and keep you all posted as my skin clears...
  • Reply